If you have a loved one or friend that uses illegal or prescribed opioid drugs then you need to learn about Naloxone.
Our Alcohol and Other Drugs team is using International Overdose Awareness Day on Friday (August 31) to raise awareness in the community about Naloxone which reverses the effects of an opioid overdose with no side effects.
Bendigo Community Health Services offers free Naloxone and training.
Our AOD acting manager Bart McGill says Naloxone can mean the difference between life and death in any opioid overdose but it’s essential family and friends learn how to administer the medicine.
“People shouldn’t think overdose is caused by illegal drugs such as heroin either. Prescribed opioid drugs can cause overdose if not used correctly. We would encourage anyone who is prescribed opioids or has someone in their life who is prescribed opioids to get a free Naloxone script from Bendigo Community Health Services.”
Mr McGill and AOD staff from our Needle Syringe Program will be available to answer any questions around Naloxone and provide instruction on how to administer the medicine from 10.30am to 12.30pm this Friday at our Central site, 165-171 Hargreaves Street, Bendigo.
“No one deserves to die because they use drugs and no parent should lose a child or child a parent in a potentially preventable situation,” Bart said.
To learn more about the Alcohol and Other Drug services or Needle Syringe Program at Bendigo Community Health Services visit www.bchs.com.au or call (03) 5448 1600.